Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 101, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 29, 1994, 6:26 PM CDT for Kiowa County, Kansas. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1994, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 29, 1994, 7:05 PM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Kiowa County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2875 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 292329 RRA SVRDDC KSC007-033-097-300015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 626 PM CDT WED JUN 29 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...BARBER COUNTY...COMANCHE COUNTY...KIOWA COUNTY AT 625 PM CDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS 10 MILES SOUTHWEST OF GREENSBURG...5 NORTHWEST OF DEERHEAD OR 25 MILES WEST OF MEDICINE LODGE. THESE SEVERE STORMS ARE MOVING SOUTHEAST AT 25 MPH. HAIL LARGER THAN 1 INCH IN DIAMETER HAS BEEN REPORTED WITH THESE STORMS NEAR MULLINVILLE. THESE STORMS WILL REACH THE COLDWATER AND MEDICINE LODGE AREAS AROUND 645 BUT WILL OVERSPREAD THE ENTIRE WARNED COUNTIES. A TORNADO WATCH IS ALSO IN EFFECT UNTIL MIDNIGHT. PERSONS IN COMANCHE...KIOWA AND BARBER COUNTIES SEEK COVER IMMEDIATELY. RICKS/CRAVEN &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:53 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 29, 3:53 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 352 PM CDT WED JUN 29 1994 THINGS EVOLVING A LITTLE FURTHER NORTHWEST THAN EARLIER THOUGHT...INITIAL SUPERCELL DEVELOPMENT OCCURRING NEAR DRY LINE ALONG COLORADO BORDER. AS SHORT WAVE TROUGH EVIDENT IN SATELLITE DATA TURNS THE CORNER TONIGHT... EXPECT MCS DEVELOPMENT OVER NORTHERN COUNTIES...SPREADING RAPIDLY SOUTHEAST ALONG THICKNESS GRADIENT. CURRENT SEVERE WORDING AND HEAVY RAINFALL POTENTIAL JUSTIFIED WITH 350+ K 850 MB THETAE RIDGE FEEDING STORMS. MODIFIED SOUNDING AND RICKS INDEX STILL SUGGEST GOOD POTENTIAL FOR LOCAL AMOUNTS OF 3-5"...AND FEEL BEST POTENTIAL IS IN SOUTHEASTERN COUNTIES JUST SOUTHEAST OF DDC. APPEARS TfHAT BOW ECHO DEVELOPMENT AND DAMAGING WINDS COULD BE MAIN THREAT OVERNIGHT. .DDC...NONE. CRAVEN
In the hours before
Special weather statement, Jun 29, 4:29 PM CDT, 1 hour 57 minutes before
KSZ043-044-045-061-062-063-074-075-084-085-292230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 427 PM CDT (327 PM MDT) WED JUN 29 1994 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR MUCH OF WEST CENTRAL AND SOUTHWEST KANSAS... AT 422 PM CDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND HAIL. THE STORMS WERE GENERALLY MOVING SOUTHEAST AT 25 MPH. ONE STORM WILL BE MOVING INTO SOUTHERN GRANT AND NORTHWEST STEVENS COUNTIES THROUGH 500 PM CDT...INCLUDING THE ULYSSES AREA. OTHER STRONG STORMS WILL MOVE INTO KEARNY...WESTERN FINNEY...SCOTT...LANE...MORTON... AND NESS COUNTIES DURING THAT TIME. PERSONS IN THE LAKIN...SCOTT CITY...NESS CITY...ELKHART AND GARDEN CITY AREAS SHOULD BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. CRAVEN/FRANCIS
Special weather statement, Jun 29, 4:29 PM CDT, 1 hour 57 minutes before
KSZ043-044-045-061-062-063-074-075-084-085-292230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 427 PM CDT (327 PM MDT) WED JUN 29 1994 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR MUCH OF WEST CENTRAL AND SOUTHWEST KANSAS... AT 422 PM CDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND HAIL. THE STORMS WERE GENERALLY MOVING SOUTHEAST AT 25 MPH. ONE STORM WILL BE MOVING INTO SOUTHERN GRANT AND NORTHWEST STEVENS COUNTIES THROUGH 500 PM CDT...INCLUDING THE ULYSSES AREA. OTHER STRONG STORMS WILL MOVE INTO KEARNY...WESTERN FINNEY...SCOTT...LANE...MORTON... AND NESS COUNTIES DURING THAT TIME. PERSONS IN THE LAKIN...SCOTT CITY...NESS CITY...ELKHART AND GARDEN CITY AREAS SHOULD BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. CRAVEN/FRANCIS
Special weather statement, Jun 29, 5:12 PM CDT, 1 hour 14 minutes before
KSZ077>079-292330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KANSAS 512 PM CDT WED JUN 29 1994 ...60 TO 70 MPH OUTFLOW WIND IS DUE IN TO DODGE CITY AND CIMARRON... AT 512 PM CDT...DOPPLER RADAR SHOWED A BAND OF 60 TO 70 MPH NORTH WIND MOVING ACROSS HODGEMAN COUNTY HEADED TOWARDS DODGE CITY AND CIMARRON. THE WINDS HAD COME FROM SEVERE THUNDERSTORMS OVER NESS AND HODGEMAN COUNTIES. THE WIND SHOULD REACH DODGE CITY BY AROUND 540 PM AND CIMARRON AND SPEARVILLE BY 550 PM. IF YOU LIVE IN A TRAILER HOUSE YOU SHOULD SEEK SAFE SHELTER ELSEWHERE. JOHNSON
Special weather statement, Jun 29, 5:16 PM CDT, 1 hour 10 minutes before
KSZ077>079-292330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KANSAS 512 PM CDT WED JUN 29 1994 ...60 TO 70 MPH OUTFLOW WIND IS DUE IN TO DODGE CITY AND CIMARRON... AT 512 PM CDT...DOPPLER RADAR SHOWED A BAND OF 60 TO 70 MPH NORTH WIND MOVING ACROSS HODGEMAN COUNTY HEADED TOWARDS DODGE CITY AND CIMARRON. THE WINDS HAD COME FROM SEVERE THUNDERSTORMS OVER NESS AND HODGEMAN COUNTIES. THE WIND SHOULD REACH DODGE CITY BY AROUND 540 PM AND CIMARRON AND SPEARVILLE BY 550 PM. IF YOU LIVE IN A TRAILER HOUSE YOU SHOULD SEEK SAFE SHELTER ELSEWHERE. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:04 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 41 min |
| Jun 29, 4:35 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 25 min |
| Jun 29, 4:56 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 49 min |
| Jun 29, 5:01 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 59 min |
| Jun 29, 5:04 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 41 min |
| Jun 29, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 51 min |
| Jun 29, 5:18 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 42 min |
| Jun 29, 5:25 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 65 min |
| Jun 29, 5:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 65 min |
| Jun 29, 5:34 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 56 min |
| Jun 29, 6:03 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 42 min |
| Jun 29, 6:07 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 38 min |
| Jun 29, 6:12 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 33 min |
| Jun 29, 6:26 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.